MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3214C102E
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Malposition of Device (2616); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Occlusion (1984); Renal Failure (2041)
Date of Event 01/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An aneurx stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.The patient presented emergently.An endurant stent graft was implanted during intervention.It was reported that aneurx stent graft had migrated distally into the aneurysm sac landing perpendicularly resulting in a proximal type i endoleak.The physician advanced a 32x14x102 endurant aui through the right limb of the previously implanted aneurx stent graft positioning the device just below the left renal artery.However, during the recapturing of the nose cone, the endurant aui device moved proximal covering the left renal artery.The physician cannulated the left renal artery, but then the wire came out during repositioning of another manufacturer¿s catheter.During the advancing of the catheter up through the right limb into the endurant aui device, the sheath impinged the distal area of the endurant aui device.The physician gained access via the left brachial artery, advancing a guidewire down through the aorta, through the endurant aui and snared the guide wire through the right groin.A reliant balloon was advanced into the distal part of the endurant aui and ballooned open.Another attempt to cannulate the left renal artery was unsuccessful.An angiogram revealed blood flow to both renal arteries.Therefore the physician aborted trying to cannulate the left renal artery and implanted the endurant distal limb of the aui.The physician also inserted an aptus guide at the top of the aui device.Five aptus endoanchors were implanted.Due to the tortuosity, manipulation of the guide, and torque build up, the guide was not as easy to manipulate as the physician wanted.Therefore, the first guide was removed and a second guide was used to implant an additional two aptus endoanchors.Then the reliant balloon was used to re-balloon the proximal area of the endurant aui and the overlap with the distal iliac limb.An angiogram was performed and it showed a proximal type i endoleak on the left.The physician decided to do no further intervention at this time.Two days post intervention procedure the physician stated that the patient¿s aaa was not palpated.A renal duplex was completed and the left renal artery was compromised.There was no intervention at this time to the left renal artery as the patient was producing urine.The physician will continue to monitor the patient.The physician stated that the cause of the event is related to the patient anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6274659
Report Number2953200-2017-00095
Device Sequence Number763501
Product Code MIH
UDI-Device Identifier00643169232617
UDI-Public00643169232617
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2018
Device Model NumberETUF3214C102E
Device Catalogue NumberETUF3214C102E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2017
Supplement Date Received by Manufacturer01/08/2017
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR